Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/89068
Type: Artigo de periódico
Title: Clozapine-induced Severe Eosinophilia: Report Of A Case With Good Outcome [eosinofilia Induzida Por Clozapina: Relato De Um Caso De Bom Desfecho]
Author: Marcelino C.R.B.
Dantas C.R.
Abstract: Introduction: Clozapine is the antipsychotic of choice in the treatment of refractory schizophrenia. However, its side effects, such as eosinophilia, may preclude its use. Methods: Case report and literature review. Results: Young woman, 19 years old, diagnosed with hebefrenic schizophrenia, admitted at Unicamp's psychiatry ward after psychotic symptoms relapse. Clozapine was started after unsuccessful attempts with risperidon and olanzapine. By the fourth week of clozapine use, eosinophils began to increase. Drug titration was stopped, but eosinophils counts continued to rise up, reaching the mark of 5200/mm3. Due to severity of psychotic symptoms and to the good response obtained with clozapine, we decided to investigate organs involvement before withdrawing the medication. As the patient had no organs involvement, clozapine was maintained and one month after eosinophils peak, it was already normalized. Conclusion: Eosinophilia should not necessarily lead to clozapine's withdrawal. Patients who present eosinophilia must be at rigorous observation for organs involvement, and if there is no such involvement, clozapine might be maintained, considering the possible benign and transitory nature of the eosinophils count elevation.
Editor: 
Rights: aberto
Identifier DOI: 10.1590/S0047-20852013000300009
Address: http://www.scopus.com/inward/record.url?eid=2-s2.0-84887174713&partnerID=40&md5=05567393f778e7525eb05064a603636b
Date Issue: 2013
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File Description SizeFormat 
2-s2.0-84887174713.pdf111.85 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.